Hail, Wayne
- When
- June 8, 7:34 PM CST
- Where
- Wayne County, Greenville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.130, -90.470
Thunderstorms rapidly developed along a surface frontal boundary from central Illinois into southern Missouri. Extreme instability and favorable wind shear ahead of the activity promoted organized and isolated supercell storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms rapidly developed along a surface frontal boundary from central Illinois into southern Missouri. Extreme instability and favorable wind shear ahead of the activity promoted organized and isolated supercell storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:44 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT MON JUN 8 2009 .DISCUSSION... MAIN ISSUE IS ATTEMPTING TO NAIL DOWN THE MOST LIKELY TIMES FOR CONVECTION. WEST TO SOUTHWEST FLOW IS EXPECTED THROUGH THIS WEEK...WHICH MEANS THE FRONT CURRENTLY MOVING THROUGH NORTHERN ILLINOIS AND MISSOURI WILL LINGER IN THE THE AREA FOR MOST OF THE WEEK. MODELS GENERALLY AGREE THAT SCATTERED CONVECTION IS POSSIBLE AT JUST ABOUT ANY TIME FOR THE NEXT COUPLE OF DAYS. SURFACE COLD FRONT SHOULD BE ALONG THE OHIO RIVER BY 18Z TUESDAY WHICH SHOULD SERVE AS A FOCUS FOR CONVECTION TOMORROW. BY 12Z WEDNESDAY THIS FRONT IS FORECAST TO MOVE BACK NORTH AS THE MAIN LOW BEGINS TO LIFT OUT FROM THE SOUTHWEST. ENSEMBLES FOCUS ON MAIN WAVES MOVING THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY...MAINLY OVER THE NORTH. THE SECOND AND MORE IMPRESSIVE WAVE IS WEDNESDAY NIGHT INTO MID DAY THURSDAY. THE FRONT SHOULD MOVE SOUTH OF THE AREA BY 06Z FRIDAY...HOWEVER...THAT MAY NOT BE THE END AS THE NEXT LOW CENTER DEVELOPS OVER NORTHERN TEXAS. VERY DIFFICULT TO SAY WHERE THE FRONT WILL BE BY LATE IN THE WEEK. WAVES OF ENERGY MAY BRING INTERMITTENT CONVECTION BACK INTO THE AREA. MODELS SEEM TO HINT AT A DECENT WAVE MOVING ACROSS THE REGION ON SATURDAY. && .AVIATION... SHOWERS HAD DEPARTED ALL TAF SITES BY MID AFTERNOON. GIVEN AFTERNOON INSTABILITY...WILL KEEP A CHANCE FOR TSRA INTO AT LEAST THE EARLY EVENING THEREFORE HAVE MAINTAINED TEMPO GROUPS OF TSRA FOR ALL SITES INTO EARLY EVENING. OTHERWISE...VFR CONDITIONS WILL RULE FOR THE DURATION OF THIS TAF PERIOD...WITH SOME LIMITED MVFR DUE TO FOG TOWARD DAYBREAK. BEST CHANCE FOR TSRA ON TUE WILL BE KCGI AND KPAH BUT WILL BE TOWARD THE END OF THE TAF PERIOD AND MINIMAL EVEN THEN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RLS/PS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 PM CDT MON JUN 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTNING. THE STORMS SHOULD BE WEAKENING AS THEY APPROACH THE WABASH AND OHIO RIVERS LATE THIS EVENING. SO LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS LATE THIS EVENING AND OVERNIGHT OVER THE EASTERN HALF OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT APPEARS THE MAIN HAZARDS WILL BE HEAVY RAIN AND LIGHTNING...HOWEVER EVEN THOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ON BOTH TUESDAY AND WEDNESDAY THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUESTED THROUGHOUT THE AREA TUESDAY AND WEDNESDAY. DRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 4 N DU QUOIN 38.06N 89.24W
06/08/2009 M65 MPH PERRY IL TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF U.S. ROUTE 51 AND STATE
ROUTE 154.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
807 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 SE SESSER 38.04N 88.99W
06/08/2009 M1.00 INCH FRANKLIN IL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED WITH WIND GUST ESTIMATED
BETWEEN 60 AND 70 MPH.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
832 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ROYALTON 37.88N 89.11W
06/08/2009 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
&&
SMITTYThe Paducah radar (KPAH), 151 km away, was scanning. The volume nearest the first event began at 01:34 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees were down, and power outages occurred.
Numerous trees were blown down.
A tree was blown down, blocking Highway 160. A vehicle crashed into the tree, but no injuries occurred. Power lines were down west of Poplar Bluff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171906, 175351, 175350, 171909, 171910.